1887

n South African Journal of Obstetrics and Gynaecology - Management of drug-induced hyperbilirubinaemia in early pregnancy : case report

USD

 

Abstract

No reports have described effects on the fetus of maternal jaundice caused by drug-induced hepatotoxicity during pregnancy, particularly in the first trimester. We report on two pregnant women who developed severe drug-induced hepatic failure and hyperbilirubinaemia during the period of fetal organogenesis. Both were diagnosed and treated promptly, and neither of the newborns had organic abnormalities. Prompt discontinuation of the drug suspected to be causing the condition is the optimal management, immediately decreasing the maternal bilirubin level and improving the perinatal prognosis. It appears that brief exposure of the fetus to maternal hyperbilirubinaemia during the first trimester may not affect fetal development, even if the mother's bilirubin level temporarily exceeds 171.0 µmol/l.

Loading

Article metrics loading...

/content/m_sajog/19/1/EJC131568
2013-01-01
2016-12-08
This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error